Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 9, 2021, 2:53 PM EDT for McIntosh County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 2:53 PM EDT (18:53 UTC)
- Expired
- Jul 9, 2021, 3:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 122 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
830
WWUS82 KCHS 091853
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
253 PM EDT Fri Jul 9 2021
GAZ138>141-091930-
Inland McIntosh-Coastal Liberty-Inland Liberty-Coastal McIntosh-
253 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES...
At 252 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near South Newport, or 10 miles east of Tibet,
moving east at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Jones, Harris Neck, Eulonia, Valona, South Newport, Meridian,
Townsend and Crescent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Beaches are especially dangerous during thunderstorms because
lightning will usually strike the tallest object in the vicinity.
Move off beaches and get in a sturdy structure or automobile
immediately. Many people have been killed by lightning on beaches in
the southeastern United States.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3153 8157 3167 8149 3167 8146 3164 8143
3165 8142 3165 8138 3166 8137 3162 8110
3140 8122 3137 8122 3135 8124 3131 8122
TIME...MOT...LOC 1852Z 289DEG 23KT 3159 8143
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:01 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 9, 2:01 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Charleston SC 201 PM EDT Fri Jul 9 2021 .SYNOPSIS... A weak trough of low pressure will linger inland into the weekend, before high pressure builds over the area for next week. && .NEAR TERM /THROUGH TONIGHT/... CAMS continue to show a line of showers/thunderstorms developing to our northwest and moving into our area this evening. SPC Mesoscale Analysis has MLCAPEs increasing to 2,500-3,000 J/kg this afternoon with DCAPEs exceeding 1,000 J/kg. However, there's very little, if any shear. Regardless, SPC has our SC counties under a Marginal Risk for this afternoon/evening, which makes sense. If the aforementioned convection rides a coldpool into our area, then it can tap into these conditions and generate a borderline severe wind gust. We'll continue to adjust the POP/Wx grids based on the latest CAMs and radar trends to our northwest. Aloft, the forecast area will sit just on the southern periphery of low amplitude troughing. At the surface, the only feature of note is an inland lee trough. Overall, the expectation is for much of the day to be pretty quiet and largely devoid of convection. With the trough situated inland, the primary initiating mechanism will be positioned to the west and low level west-southwest flow will keep the sea breeze pinned closer to the coast. Instead, it looks like we will have to wait until the late afternoon and into the evening for upstream convection to develop and advect in. We've tried to depict this scenario in rain chances, keeping most of the day with minimal values. With the low level flow having more of a westerly component, temperatures should be several degrees warmer than Thursday. The forecast features low 90s just about everywhere. Tonight: Rain chances will be driven by the presence of convection developing across the Midlands and advecting in through the evening. Chances peak in the 40-50 percent range for a few hours, primarily across the South Carolina zones. The overall severe threat is low, but it wouldn't be surprising to see a couple of stronger storms depending on how organization goes along any outflow boundaries these thunderstorms put out. convection could linger into the early morning hours and then steadily dissipate through the remainder of the overnight. Expect typical summertime lows in the low to mid 70s. && .SHORT TERM /SATURDAY THROUGH MONDAY/... Weak troughing will persist inland into the weekend, before Atlantic high pressure extends across the area early next week. It will be fairly unsettled as a moist airmass remains in place and interacts with weak upper energy. Shower and thunderstorm coverage will be highest during the daytime hours, but some activity could linger into the overnight. It will be warm and humid with highs peaking near or slightly below normal in the upper 80s to around 90. Lows will average in the low 70s, except near the beaches where temps will be a few degrees higher. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Upper ridging will dominate over the Southeast through much of the period. At the surface, high pressure will prevail. Fairly typical summertime convective pattern is expected with showers and thunderstorms largely diurnally driven. Rain chances generally peak around 30-40% each afternoon. Temperatures are expected to be within a few degrees of normal. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... 18Z TAFs: VFR should prevail. Hi-res models indicate convection developing inland late this afternoon and moving towards the coast through this evening. We maintained VC wording for all of the TAF sites from 22/23Z until 02Z. There are slightly higher probabilities for CHS and JZI, so we now have a mention of TS. All of the convection is expected to dissipate late this evening, with dry conditions overnight into Saturday. Extended Aviation Outlook: Brief flight restrictions are possible in showers/thunderstorms mainly during the daytime hours. && .MARINE... Update: Increased the winds slightly this afternoon and evening to reflect the latest observations and model data. There are gusts to 25 kt across the extreme northeastern portion of the Charleston waters this afternoon/evening. But since it encompasses about 15% of the zone for 2-3 hours, we opted to hold off on a Small Craft Advisory. Rest of Today through tonight: A surface trough will prevail inland which will help driver persistent southwest flow across the local waters. Speeds are expected to increase through the day, reaching 15-20 knots across much of the local waters. Winds should peak in the evening and then gradually come back down into the 10-15 knot range everywhere late. Seas should average 2-4 feet today, tick up to as high as 5 feet this evening, then come back down to be 2-4 feet overnight. Saturday through Wednesday: South to southwest flow will persist through the middle of next week. No marine concerns are expected with speeds largely in the 10-15 knot range. Seas will average 2-4 feet, highest beyond 20 nm. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...ETM LONG TERM...ETM AVIATION...ETM MARINE...ETM
Hazardous weather outlook, Jul 9, 3:19 AM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 319 AM EDT Fri Jul 9 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-100730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 319 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 9, 2:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
253 PM EDT Fri Jul 9 2021
GAZ138>141-091930-
Inland McIntosh-Coastal Liberty-Inland Liberty-Coastal McIntosh-
253 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES...
At 252 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near South Newport, or 10 miles east of Tibet,
moving east at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Jones, Harris Neck, Eulonia, Valona, South Newport, Meridian,
Townsend and Crescent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Beaches are especially dangerous during thunderstorms because
lightning will usually strike the tallest object in the vicinity.
Move off beaches and get in a sturdy structure or automobile
immediately. Many people have been killed by lightning on beaches in
the southeastern United States.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3153 8157 3167 8149 3167 8146 3164 8143
3165 8142 3165 8138 3166 8137 3162 8110
3140 8122 3137 8122 3135 8124 3131 8122
TIME...MOT...LOC 1852Z 289DEG 23KT 3159 8143
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:46 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 29 min |
| Jul 9, 6:03 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 27 min |
| Jul 9, 6:18 PM EDT | Special Weather Statement | CHS | Hampton | 27 min |
| Jul 9, 7:01 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Jul 9, 7:28 PM EDT | Special Weather Statement | CHS | Colleton | 32 min |
| Jul 9, 7:36 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jul 9, 7:38 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 50 min |
| Jul 9, 2:57 PM EDT | Special Weather Statement | CHS | Evans | 33 min |
| Jul 9, 3:32 PM EDT | Special Weather Statement | CHS | McIntosh | 13 min |
| Jul 9, 6:00 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Jenkins, Screven | 30 min |
| Jul 9, 6:34 PM EDT | Special Weather Statement | CHS | Screven | 26 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.